Hi I have generalized anxiety disorder and now and again I go through episodes of depression. For this I need medication but I think I might be better off in the long run if I came off meds completely but i don't see that happening. I was prescribed seroquel to treat my GAD depression and all the sleepless nights I've been having, but I am finding it hard to take these pills partly due to having had bad experiences with other meds before and more to do with the scary side effects and the effects of long term usage I have read about. Can anybody else relate to this problem? Is there any advice anybody can give me? Should I just ignore the potential risks I am taking and chalk it down as excessive worry or am I right to question?
Generalized Anxiety Disorder - Anxiety about taking meds for anxiety ?
- 20 Dec 2015 by PeterAnx
- 30 December 2015
- depression, anxiety, generalized anxiety disorder, medication, disorder
Added 22 Dec 2015:
Thank you everybody for your comments i really appreciate it. It is good to know I am not the only one afraid of taking medication. I found all of your replies helpful and I will continue to take this med and give it a good trail run. Merry Christmas all.
You might want to go ahead and take the medication as prescribed by your doctor and see how you respond to it. I can relate to your concerns as I was prescribed Welbutrin and I had experienced horrible side effects and then I was given Lexapro for GAD and depression and found that this medication worked very well. This was during a time when my doctor and I were searching for the right medication. You will never know if the medication is the right one for you unless you try it. Remember that everyone responds to medication differently. If we really took to heart every possible side effect for everything we consume, we would deprive ourselves of ever feeling or getting better. Hope this helps!
Hi Peter! Please don't think you shouldn't be right in questioning, you should always question. Imop. All the meds out there can have consequences and side effects. I myself have never been put on seroquel, so I can't say what might or might not be or happen, each individual responds differently. I myself have been on diazapam 5 mg for GAD and it has worked well for my anxiety. Depression for me has been a whole other matter. Have tried many, many different meds with no luck. Right now they are trying Cymbalta, which I can't say has helped that part either. Anyway, I can totally relate, as well as many others here. Whatever you decide,good luck and take care. Don't hesitate to post with more questions, there are a lot of good people on here going through the same and will be there to answer or give their experience at any time. Take care, Trkey
PeterAnx Just as said and I well bet your dose is at bedtime to avoid the worst of the side effects if you even get them. This is why it is best to read just the worst ones and not worry very few of these side effects even happen when you look at the percent of people that reall take this medication but tell yourself its well worth it if it works and this one does much more than give the problems people worry about. And be honnest with the doctor if you have to change for any reason and let him or her know how worried you are on the side effects and how worried and how much Anxiety it gives you just thinking about how much problems you might get. Chuck1957
PeterAnx; Good for you that you are giving it a good try and at this point your not having a lot of side effects. The sad thing is we all have to be careful of what we read too because some people have terrible effects and it scares others from taking the medication, but really most have nowhere nere the side effects of those people. So it is very importaint that we follow our doctors directions and if any side effects are just to hard let the doctor know they can give you something to help you with them or decide to change the medication. It is really hard but none of us like to take medications and the fact that many of these newer meds make us feel worse for the first few weeks as our body gets used to them then it gets much better if we can hold out through the first few weeks But as my doctor has told me for years you have to look at these meds the same as you would if it were your blood pressure, heart, or diabetes you would not just stop taking those etc.
And think positive that they well work or a cocktail of different ones well do the trick.But it is well worth what we go through in able to get this illness under control. Stick with it my friend you are doing good and you know you can always come back here to get advice from people that have already been on the same road as you.Or just have a question anytime we try hard to get back to people as soon as possible. may 2016 be much better for you. and all the rest of us having problems. I know with me Holiday times are always added pressure.Have a great day. Chuck1957
You have that right about the medications Peter but not a lot we can do about it. Just start them and hope for the best. But at least, your not getting any bad side effects at this point so you more than likely won't which is good. Give it a good try and hope it well be the one to give you the relief that you need. Just hang in there you are through with the normal worst part of starting the new medication. Hope all goes well. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Feb 2010 • 4 answers
Posted 5 May 2013 • 2 answers
Posted 28 Nov 2013 • 7 answers
Posted 23 Feb 2016 • 2 answers
Posted 26 Mar 2017 • 2 answers